can be due to a number of causes. If some one is taking
(Vitamin) that can make the stool black. Also, large
doses of Bismuth (Antidiarrheal drug-Over the counter) can give that
color to the stool. Charcoal sometimes is used for food poisoning can
also give black color to the stool.
More importantly, if there is slow bleeding inside the stomach , the
digestive process makes the blood black when it shows up in the stool.
You state that you have had stomach pains for the past two years.
Also, spicy foods make the condition worse. To me, it suggests that
you indeed have stomach issues. It is possible that you have significant
irritation of the lining of the stomach, may be small ulcers.If you are
using any aspirin, Ibuprofen
or other NSAIDS , I would recommend that
you discontinue these. Sometimes bleeding could be intermittent, so
your stoll may not always show black color. If you are over 45-50 years
of age, I want you to see a gastroenterologist. You might need endoscopy
to look for small ulcers. If you have significant weight loss
, if you are
anemic, these are warning signs and stomach cancer
has to be considered.
Please follow through with your doctor.
Wish you good health.